MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-010-031
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Cognitive Changes (2551); Pericardial Effusion (3271)
Date of Event 11/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported on (b)(6) 2025 a 31mm amplatzer amulet left atrial appendage occluder was selected for implant using a 14f amplatzer torqvue 45x45 delivery sheath.Transseptal puncture was mid/superior and mid.The patient's activated clotting time (act) level was 331 seconds.The patient's left atrial pressure was 12mmhg.During the procedure the occluder was partially re-captured three times.The occluder was implanted slightly deeper than anticipated, however the device remained stable with no leaks.Post-procedure the patient complained of confusion during the night.The following morning a 1cm pericardial effusion was discovered in the left atrial appendage and left ventricle.The patient was held for an additional day for monitoring and then discharged with a pause of oral anti-coagulants for one week.No intervention was required.The user believed the occluder caused the pericardial effusion.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event of patient-device incompatibility with patient effects of cognitive change and pericardial effusion.A returned device assessment could not be performed as the device remains implanted.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the available information, the cause for the reported patient-device incompatibility, cognitive change, and pericardial effusion, could not be confirmed.Prolonged hospitalization was a result of case-specific circumstances.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23694635
Report Number2135147-2025-07061
Device Sequence Number10215954
Product Code NGV
UDI-Device Identifier00811806013510
UDI-Public(01)00811806013510(17)271231(10)8831336
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-010-031
Device Catalogue Number9-ACP2-010-031
Device Lot Number8831336
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2025
Supplement Date Received by Manufacturer12/03/2025
Initial Report FDA Received Date12/02/2025
Supplement Report FDA Received Date12/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown